Jump to content
CrazyBoards.org

Recommended Posts

I had my thyroid removed July 2005. They found a small amount of papillary cancer but did not need RAI. I have also dealt with major depression (and the meds) for longer than I can remember.

Below are my most recent test results........them?

TSH test cancelled due to high sensitivity TSH.

TSH (High Sensitivity) 0.008 Range 0.350-5.500

Thyroxine 12.4 Range 4.5-11.0

T3 Uptake 1.00 Range 0.72-1.23

Free T4 Index 12.4 Range 4.5-11.0

I am currently on 200 mg. levoxyl. Due to the above results the Dr wants me to cut back to 50 on sundays and 100 the rest of the week, and see him in 2 months.

I have been feeling like crap lately......I cannot lose any weight, I am so tired all the time... the fatigue and subsequent depression is really getting to me, because I used to be such an energetic person...and thin too. ;)  

I work in a job that requires lots of energy and feel like I am really letting everyone down because I lack the enthusiasm and energy I have had in the past.

Shouldn't I have lots of energy if my TSH is so low???

Shouldn't I be losing weight my the ton if my TSH is in the Hyper area?

Does anyone have experience taking thyroids meds long with anti-depressants?

I see my pdoc in a couple of weeks........

I currently take in the morning:

600 mgs Effexor xr

200 mgs provigil

150 mgs levoxyl (down from 200)

In the evening:

200 mgs clozaril

7.5 megs remeron (down from 15)

40 megs nexium

Thank you everyone!!!!!

Link to comment
Share on other sites

;)

Hi there I feel real bad for you because  I am there as well. I take depression meds by the handfuls and take .2 mg of synthroid. I do not know if we are in the same ballpark or what but ALL  my glands are ( pardonnez moi) FUCKED. I don`t even know which one is where. but my Doc is really the best.  Air Marshall..

has Thyroid issues. Forgive  me AM  if I am wrong.. Maybe he can help you.  I don`t really know.

I am sure some one can help you.. we are listening...

Frosty

Link to comment
Share on other sites

hi zelda,

i have had grave's disease for the past two years (hyperthyroidism) and had the RAI back in december.  i still felt pretty hyperthyroid and stressed for the first month after it - which i guess is usual - but as early as mid january i could have sworn i was hypothyroid.  i felt depressed, sluggish etc.  even when my blood sugars got low (i have type I diabetes too) - it felt like my body took a longer time to notify me of this fact. 

i waited an extra week or two before i got my blood tested to make sure the results confirmed this, but one test and one one week later still said i was in the normal range (in fact my TSH was still in the 0.02 range).  so i was kind of frustrated at finding out i wasn't hypothyroid yet.  i figured some of it might have been depression - but i wanted to get the physical component straight first, before i theorized what was just plain mental sluggishness.  i got my blood tested a month later - when i really felt things start to slow down (and it almost felt good to be calm and relaxed for the first time in a long time) - and my TSH was 50!!

so yeah, in between that time my thyroid definitely died.  but i also credit those first few weeks in march and late february as the only time in a while when my brain felt alright, and like i was ready to learn again and finally shrugging off the depression. before that i was so torpid and stressed i couldn't do anything

(i guess i should also say that i've been off an ssri since september - and have only used librium sparingly since then.  other than that no real psych meds)

i've only been on the synthroid for three weeks, but i feel like i'm depressed again, and haven't really recovered any of the energy i once had (i kind of miss the perks of being hyperthyroid now)

so, what i'm trying to say is that the physical and the mental don't always match up.  i'm not saying that the lack of energy with you is depression - but don't expect your T3 or T4 level to correspond with more energy or enthusiasm etc.  you should probably take the docs advice for now, and make sure you don't go hyperthyroid.  but you should also look at what could be making you depressed, or have no energy, and see if you can do anything in that regard.  its frustrating as all hell, but we can't expect thyroid meds to solve all of our mental problems either.  and i'm not accusing you or anyone of this, more just reminding myself.  good luck getting both problems under control.

Link to comment
Share on other sites

Thank You, Thank You EVERYONE!!!

I took just 100 today and things went well.......

I must say that I hate this depression and not knowing what my thyroid ......or lack of it ....is doing just compounds everything.

Thank you again!

Link to comment
Share on other sites

I yield to Air Marshall's much better understanding of the details.

I've been taking a thyroid supplement with my medication for quite some time now and have found it does help things. For me, it was like pulling off a vail over the good things the meds had done. Once I got that fixed, and a lot of my problems were straightforward physical issues, I was able to go back to improving my mood and such on the medication.

Fiona

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...